Sustiva versus Viramume, which is the bigger Lipodystrophy contributor?
Feb 6, 2004
My doctor is considering switching me from Sustiva to Viramune due to an 11 body weight loss and difficulty sleeping. In addition he will be taking me off Kaletra to help with the gastrointestinal distress that I have been experiencing. I have heard that Viramune is a bigger cuplrit for causing fat loss in the legs and buttocks and increasing fat in the abdomen and back of the neck. Is this true?
Response from Dr. Henry
My general impression is that Viramune may actually be less linked to fat loss/gain issues then Sustiva or Kaletra (also for blood lipid picture). Your HIV specialist would be the best person to interpret your past treatment history to decide whether a switch as you outlined is likely to still control your HIV while perhaps minimizing side effects. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore Throat An Acute Symptom Of HIV?
- Is Testicular Pain A Symptom Of HIV?
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Flu Symptoms After Rimming Worried I Have HIV
- Pain In Urethra After Anal Fingering Worried I Have
- Sore On Tongue After Licking Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.